Top answers from doctors based on your search:
Disclaimer

Tylenol with liver

A 29-year-old female asked:
Dr. Nelly Cohen
26 years experience Internal Medicine
Yes: If tylenol (acetaminophen) is taken in excess or if there if underlying chronic liver disease, then yes it can cause liver enzymes to go up.
1
1 comment
1
1 thank
Dr. Alvin Lin
Dr. Alvin Lin answered
29 years experience Geriatrics
Depends . . .: Excess Acetaminophen (tylenol) can damage the liver, especially in presence of excess alcohol. But how much Acetaminophen can someone w/liver disease ... Read More
Dr. Mahesh Allam
36 years experience Internal Medicine
Yes: Any drug that is metabolized in the liver can further damage the liver, if the organ is diseased. Caution.
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 23-year-old female asked:
Dr. Louis Rolston-cregler
8 years experience Emergency Medicine
Not likely: Generally you want to avoid tylenol use with alcohol as it can be harmful to the liver, however if you've only had 500mg of tylenol and a small amount ... Read More
1
1 thank
Dr. Hamsa Jayaraj
53 years experience Internal Medicine
No: Higher dose is needed to damage the liver More than 4 gram/day is needed to damage liver & also amount & duration of alcohol intake.
1
1 thank
A 31-year-old female asked:
Dr. Andrew Seibert
34 years experience Gastroenterology
See your doctor.: Initially, there are no symptoms to the kind of damage that Tylenol can do to the liver. Although you are likely to have not done any damage to the li ... Read More
A 23-year-old male asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Over-dose - NAPQI: Tylenol (acetaminophen) is metabolized by the liver with a by product called n-acetyl-p-benzoquinoneimine (napqi). Napqi damages hepatocytes (liver ce ... Read More
2
2 thanks
A 31-year-old member asked:
Dr. David Mcadams
22 years experience Internal Medicine
Sure: The liver breaks down most of the drug into safe components. However, a small amount of Tylenol (acetaminophen) is metabolized into a harmful by-produ ... Read More
1
1 thank
A 22-year-old male asked:
Dr. Joseph De Santi
28 years experience Family Medicine
Tylenol & Toxicity: Tylenol can be safely used in the current formulations ranging from 325-650mg when dosed properly. Toxicity occurs with doses over 3,000-4,000 mg per ... Read More
A 35-year-old member asked:
Dr. Eric Levin
40 years experience Psychiatry
All at once!: If you took this all at once this was very poor judgment and your liver needs to be checked now. Call 911 and get to E.R.
A 38-year-old member asked:
Dr. Sheila Goodman
Specializes in Obstetrics and Gynecology
Depends on dose: Tylenol (acetaminophen) in high doses taken for long-term use can damage the liver. Your liver isn't any more sensitive to tylenol (acetaminophen) dur ... Read More
A 32-year-old female asked:
Dr. Scott Koppel
27 years experience Podiatry
Probably: The maximum daily dose is 4000mg daily, so you are well within the guidelines. Nevertheless, if you are taking the medication for an injury consider ... Read More
3
3 thanks
A 35-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
One option: Acupuncture can be very helpful for vascular headaches. However, I do always recommend discussing this with your physician.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month